Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
94ess12

Week 10 of Acne.org - acne worse than ever, getting desperate. Zinc oxide?

Recommended Posts

I am currently on week 10 of using the Acne.org regimen. (As a little background, I am a 22 year old woman, had acne for several years as a teenager that cleared up with the Acne.org regimen about 4 years ago but then came back with a vengeance last year. Most of my acne had been on my forehead (closed comedones) and my cheekbones.) I have been using the products exactly as described on the regimen, to the point where I am losing sleep so that I can wake up early enough to wash my face, wait 15 minutes, put on BP, wait 15 minutes, put on moisturizer, wait 15 minutes, and then put on makeup without being late for work.  Around week 6, my face really started to clear up and I felt really hopeful. My forehead was completely clear and my cheekbones had scarring but the acne bumps were flattening down.

But that didn't last long...around week 7 or 8, I started getting these BIG inflamed bumps all along my jawline and on my cheeks. They still haven't come to a head, even after 3 weeks. The benzoyl peroxide has done nothing to make them smaller. I'm starting a new job in 2 weeks, and I will be absolutely mortified if I have to walk into work every day with these huge bumps on my face.

I did some research online about other treatments, and I found a lot of people saying that zinc oxide (found in diaper creams like Desitin) was working wonders for them. They were putting on zinc oxide cream as a spot treatment (with benzoyl peroxide on other parts of the face without spots)  and letting it sit overnight. When they washed it off in the morning, they all claimed that their acne was noticeably improved and that it was all gone or almost gone in about a week. I've been using zinc oxide for the past 3 nights, and my skin is exactly the same. I NEED ADVICE! Do I continue with just the Acne.org regimen or should I keep up with the Desitin cream? Should I give up Acne.org altogether? 

Link to comment
Share on other sites

Hi 94es12,


I'm sorry to hear about your skin. We would advise that you use only Acne.org products on your skin and nothing else. Wearing makeup may slow down the progress of The Acne.org Regimen on treating your acne and even harm your results.


However, if you do insist on wearing makeup, you may use it on top of The Acne.org Regimen products. Make sure that the makeup that you are using is water based, non-comedogenic and hypoallergenic to avoid any reactions on your skin. For more information on acne and makeup, kindly use the link provided below:


http://www.acne.org/makeup-acne.html


If there's anything else that I can help you with, please let me know.

Link to comment
Share on other sites

Wow, thanks for the advice! I've decided to stick with the Acne.org regimen and give up the zinc oxide. I also did some extensive research on makeup and bought new products that don't contain any comedogenic ingredients. I know makeup will slow down the results, but my job has a lot of face-to-face contact, so personal appearance is very important (although it's frustrating because I realize the more makeup I wear, the longer it will take for the acne to go away and the longer I'll have to wait until I can be okay wearing no makeup at all). I only wear makeup to work, never anywhere else, so hopefully that might minimize any negative effect the makeup has on my skin. 

I went through the Acne.org videos again and realized that I never increased the amount of benzoyl peroxide I had been using since the beginning of the regimen. I've increased the amount today and hopefully over the next few weeks that might start to improve my skin.

Thanks again for the advice!

Link to comment
Share on other sites

Another important tip (since Support said everything I was going to :P ), is that it is extra important to emphasize being unbelievably gentle with your skin. Lather up the cleanser very well so that you don't need to touch physically touch your face when you're applying it. Gently glide the moisturizer and BP across your skin, etc. 

I think you should bite the bullet and not wear makeup for the next two weeks if you're trying to look your best for your new job.

Resist the urge to spot treat. Just ensure you have placed plenty of BP on the spots/the rest of your face, and try your hardest not to actually touch them at all. I've found that even spot treating with the Regimin's AHA will not help, that it only does good if you spot initial redness and apply before the zit forms.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×